Jump to content
Sclero Forums
marsha

Questions on Medications for Raynaud's

Recommended Posts

Hello Iggy

 

Welcome to the forums! I'm glad that the medication is helping your Raynaud's and long may it continue.

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi All,

 

Raynauds!!

 

What a thing to have to endure, but it could be worse, maybe :unsure:

 

It is interesting the way that medical people seem to be so polarised about whether meds. like nifedipine and amlodipine (in my case) can help. I tried nifedipine and it made my headaches worse - just as they said it would - so we tried Amlodipine and just like magic the migraines made an unconditional surrender :emoticons-clap: and it helped the Raynauds. Then lo and behold a few years later I started to realise I was not getting any Raynauds attacks :emoticons-yes: . But whenever I have the temerity to suggest to somebody who knows better than me that the Amlodipine fixed my Migraines and helped my Raynauds I get the sideways look .

 

Right now I am off almost everything (to try to identify which is the worst cause of fatigue) and the headaches are driving me mad. :crying:

I am keeping a diary, supposed to be for a month but I won't last that long, and I have an appointment to go back on 28 Nov which seems a very long time away. Funnily enough still no Raynauds. Maybe I have grown out of it, just like I grew out of being carsick when I was 12 - do you think?

 

I seem to have Shelley and Amanda on my side in this argument, but how do you get the medics to listen. :emoticon-dont-know:

 

Best wishes to you all and I hope the winter is not going to be so bad for you all this year.

Warm Hugs

 

JudyT

Share this post


Link to post
Share on other sites

You go Judy! I can't remember why they took you off of the amlodopine but what have they got to loose to let you try it again as part of an experiment to see if what you say is true? What have they got to loose apart from being right?

 

Take care and you totally have my sympathy, of all my medication amlodopine is the one I would never do without because of the migraines.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I have been taking Nifedipine for 7 years in colder months and works very well for me without any side effects.


Kind regards,

 

Kamlesh

 

 

Share this post


Link to post
Share on other sites

I am getting ready to give the nifediprine another go!! Of all the meds I have taken it has worked the "best" cutting my attacks by a quarter. I am hoping that it helps because the attacks are worse than ever.. It doesn't matter if it's cold, hot or warm, going in the shower, waking up. I've been suffering this whole fall. If the nifediprine doesn't work I'm not sure what I am going to do as the winters are very long here in Maine.. Hope everyone is doing well!

Marsha

Share this post


Link to post
Share on other sites

Hi,

 

My Raynaud's has become really worse since the last year, even living in a hot city.

 

I passed through a big emotional stress and had 8 ulcers. I am treating Raynaud's with Viagra, 20 mg 3 times a day, it works well for me, I don't have side effects but there was a time that even Viagra didn't work.

 

I am also taking azathioprine and phenprocoumon (marcoumar), because it was discovered that I also have antiphospholipid syndrome.

 

Hugs to you all.

Share this post


Link to post
Share on other sites

Hi- I had severe Raynaud's and nearly lost some fingers. I was put on Revatio and have not had an ulcer since and I live in Chicago. Although I have very low BP Revatio has not made it decrease even further.

Share this post


Link to post
Share on other sites

Hello Anotherday

 

Welcome to the forums and well done on finding something to help your Raynaud's. It's interesting that you associate emotional stress and ulcers because I find that stress brings on Raynaud's like a whippet and much more so than cold for me even though I live in the UK! Thankfully my Raynaud's isn't bad and I have never had a digital ulcer, have foot ulcers though!

 

Take care and keep posting.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Ro,

 

I'm pleased to hear that you've found something to help your Raynaud's symptoms and certainly stress doesn't help with any autoimmune conditions.

 

I'm also taking Azathioprine and have tested positive for the IgG antibody, which caused me to develop a DVT (deep vein thrombosis) in my groin (a long and rather tedious tale, with which I won't bore you now!! ;)). I've included a link to Antiphospholipid Syndrome (APS) which I hope you'll find helpful and interesting.

 

Kind regards,


Jo Frowde

ISN Board Member

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi, Thank you all for the responses, is good to know what are your experiences, this forum is helping me a lot.

Joelf, thanks for the link you have included, it's really interesting!

Hugs

Ro

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×